Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 23, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Dec 6, 2011, 10:52 AM CST for Grant County, Roberts County, South Dakota. It took effect at Dec 6, 2011, 6:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2011, 10:52 AM CST (16:52 UTC)
- In effect from
- Dec 6, 2011, 6:00 PM CST
- Expired
- Dec 6, 2011, 10:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
Counties Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 122 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS73 KABR 061652 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1052 AM CST TUE DEC 6 2011 ...STRONG WINDS ALONG THE SISSETON HILLS THIS EVENING... .A TROUGH OF LOW PRESSURE WILL WORK ITS WAY ACROSS THE REGION THIS EVENING. DOWNSLOPE WINDS WILL INCREASE ON THE LEE SIDE OF THE SISSETON HILLS AND ALONG HIGHER ELEVATIONS AHEAD OF THE TROUGH PASSAGE. THIS WILL AFFECT AREAS ALONG I-29. SDZ008-021-070500- /O.NEW.KABR.WI.Y.0023.111207T0000Z-111207T0600Z/ ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 1052 AM CST TUE DEC 6 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * WINDS WILL INCREASE THIS EVENING OUT OF THE WEST TO SOUTHWEST TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BEGIN TO DIMINISH AFTER MIDNIGHT. * STRETCHES OF I-29 ALONG HIGHER ELEVATIONS AND THE LEE SIDE OF THE SISSETON HILLS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
995 WWUS73 KABR 070415 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1015 PM CST TUE DEC 6 2011 SDZ008-021-070515- /O.CAN.KABR.WI.Y.0023.000000T0000Z-111207T0600Z/ ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 1015 PM CST TUE DEC 6 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS ARE EXPECTED INTO THE OVERNIGHT HOURS...BUT THEY LIKELY WILL NOT MEET WIND ADVISORY CRITERIA...THEREFORE THE ADVISORY WAS CANCELLED. $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 6, 8:59 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 6, 8:59 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 859 AM CST TUE DEC 6 2011 .UPDATE... AVIATION DISCUSSION UPDATED FOR 12Z TAF ISSUANCE. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH THURSDAY FORECAST CHALLENGES INCLUDE NON-TYPICAL TEMPERATURES TONIGHT ALONG WITH SNOW POTENTIAL LATE WEDNESDAY THROUGH THURSDAY. CURRENTLY...WITH SURFACE HIGH PRESSURE REPOSITIONING SOUTH AND EAST OF THE CWA...SURFACE WINDS ARE RESPONDING BY PICKING UP FROM THE SOUTH AROUND 5 TO 10 MPH. THIS HAS HELPED CURTAIL THE TEMPERATURE FREE-FALL...WITH READINGS RANGING GENERALLY FROM 10 BELOW ZERO TO 10 ABOVE ZERO...AMID A MOSTLY CLEAR SKY. NO NOTABLE CHANGES THIS MORNING IN THE FORECAST MODELS. THE NEXT LOW PRESSURE SYSTEM TO INFLUENCE WEATHER OVER THE REGION IS SWEEPING THROUGH WESTERN CANADA RIGHT NOW. THIS LOW PRESSURE SYSTEM WILL DRAW WARMER AIR INTO THE CWA...BUT THE WARMER AIR DOES NOT REALLY ARRIVE UNTIL LATE TODAY AND DURING THE OVERNIGHT TONIGHT. HAVE HOURLY TEMPERATURES STEADYING OUT BRIEFLY THIS EVENING...BEFORE SLOWLY WARMING INTO WEDNESDAY. THE OTHER NOTEWORTHY FORECAST TIDBIT IS FORECAST WINDS OVERNIGHT. HAVE INTRODUCED 4KM ABRWRF WIND SPEEDS AND TEMPERATURES IN THE LEE OF THE PRAIRIE COTEAU OVERNIGHT WHILE INVERSION WINDS ARE OUT OF THE SOUTHWEST. ASSUMING THERE IS NO SNOW ON THE GROUND TO BLOW AROUND IN THE LEE OF THE COTEAU...THE ONLY NOTEWORTHY IMPACT HERE IS SOME STRONG WINDS /20 TO 30 MPH WITH GUSTS UP TO 45 MPH/ TONIGHT. THERE IS STILL A BACK-SIDE COLD FROPA ASSOCIATED WITH THIS LOW PRESSURE SYSTEM SLATED TO PUSH THROUGH THE CWA LATE IN THE DAY ON WEDNESDAY...WHICH COULD PROMOTE A FEW ISOLATED SNOW SHOWERS/FLURRIES OVER THE CWA LATE WEDNESDAY INTO THURSDAY AND LOW POPS/WEATHER MENTION FOR SNOW PERSISTS...MAINLY ACROSS THE MISSOURI RIVER VALLEY REGION OF THE CWA. SO...COLD TODAY...WITH A WARMING TREND LATE...AND PERSISTING OVERNIGHT INTO WEDNESDAY...FOLLOWED BY A NOTABLE DROP BACK DOWN TO BELOW NORMAL COLD ON THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY AN UPPER LEVEL SHORTWAVE WILL BE OVER THE NORTHERN PLAINS TO START THE PERIOD AND WILL EXIT TO THE EAST DURING THE DAY FRIDAY. NORTHWEST FLOW WILL THEN BE DOMINANT THROUGH SATURDAY...THEN SOME DIFFERENCES BEGIN TO SHOW UP IN THE MODELS. THE GFS BRINGS AN UPPER RIDGE ACROSS THE AREA LATE IN THE WEEKEND BEFORE A SHORTWAVE TRACKS ACROSS THE CENTRAL ROCKIES SUNDAY NIGHT AND ACROSS SOUTH DAKOTA ON MONDAY. THE ECMWF NEVER BRINGS A RIDGE THROUGH...AND SHOWS A SHORTWAVE DROPPING OUT OF CANADA AND ACROSS THE STATE ON MONDAY. AT THE SURFACE...HIGH PRESSURE SETTLES IN OVER THE PLAINS THURSDAY NIGHT THEN GETS PUSHED EAST LATER IN THE DAY FRIDAY AND FRIDAY NIGHT AS A TROUGH ASSOCIATED WITH LOW PRESSURE OVER CENTRAL CANADA DIGS DOWN THE LEE OF THE ROCKIES. THIS FEATURE MOVES VERY LITTLE THROUGH THE WEEKEND...KEEPING WAA OVER THE AREA. THE ECMWF IS MORE AGGRESSIVE WITH FINALLY TRACKING THE TROUGH/FRONT ACROSS THE CWA SUNDAY NIGHT...WHILE THE GFS HAS IT MOVING THROUGH DURING THE DAY MONDAY. MODEL TIME SECTIONS SHOW LITTLE IN THE WAY OF MOISTURE THROUGHOUT THE ENTIRE PERIOD...SO WILL LEAVE THE EXTENDED FORECAST DRY AT THIS TIME. TEMPERATURES WILL BE FAIRLY COOL ON FRIDAY UNDER THE INFLUENCE OF HIGH PRESSURE WITH HIGHS IN THE TEENS TO MID 20S. WILL THEN SEE WAA DEVELOP AHEAD OF THE AFOREMENTIONED SURFACE TROUGH...WHICH WILL RESULT IN ABOVE NORMAL TEMPERATURES SATURDAY THROUGH MONDAY. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PERSIST AT KATY/KABR/KPIR TODAY WITH JUST SOME PASSING HIGH CLOUDS. ACROSS KMBG...CIGS AROUND 500 FT OR BELOW WILL CONTINUE THRU MORNING HOURS WITH VSBYS DROPPING TO AROUND 2SM AT TIMES IN BR AND -SN. CONDITIONS EXPECTED TO IMPROVE QUICKLY TO VFR DURING THE AFTERNOON. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...TMT SHORT TERM...DORN LONG TERM...PARKIN AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Dec 6, 4:52 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 452 AM CST TUE DEC 6 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-071100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 452 AM CST TUE DEC 6 2011 /352 AM MST TUE DEC 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.